Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 54, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 3, 2001, 8:26 AM EDT for Haralson County, Paulding County, Polk County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2001, 8:26 AM EDT (12:26 UTC)
- Expired
- Apr 3, 2001, 9:00 AM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties
Counties Haralson County, GA, Paulding County, GA, Polk County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2508 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 031227
SVRATL
GAC143-223-233-031300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
826 AM EDT TUE APR 3 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HARALSON COUNTY IN NORTHWEST GEORGIA
PAULDING COUNTY IN NORTHWEST GEORGIA
SOUTHEASTERN POLK COUNTY IN NORTHWEST GEORGIA
* UNTIL 900 AM EDT
* AT 823 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF ROCKMART...MOVING EAST AT
35 MPH.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ROCKMART...
HIRAM...DALLAS AND BRASWELL.
HAIL TO THE SIZE OF DIMES CAN BE EXPECTED IN THE WARNED AREA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3381 852%3 3382 8503 3378 8489 3379 8472
3402 8475 3402 8521What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 1:45 AM EDT, 6 hours 41 minutes earlier.
Area forecast discussion, Apr 3, 1:45 AM EDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 145 AM EDT TUE APR 3 2001 FORECAST COMPLICATED INTO WEEKEND WITH SOME MODEL DIFFERENCES FROM PREVIOUS RUNS AND DIVGERING SOLUTIONS AS TIME PROGRESSES. SHOWERS/THUNDERSTORMS OVER OHIO VALLEY CONTINUE MOVING EAST AT THIS TIME WITH LITTLE DEVELOPMENT SOUTH. NOTE PCPN AXIS ABOUT 100NM N FORECAST LAST FEW RUNS. HOWEVER, IF MODELS CORRECT SHOULD SEE FAIRLY RAPID DEVELOPMENT SOUTH AS WAA AND RESULTING ISENTROPIC LIFT BEGIN ON 290+ SURFACES. PRECIP WILL WORK ITS WAY SOUTH TODAY AND DIMINISH FROM NORTH SOME AS VORT MOVES DOWN EAST SIDE WEAK RIDGE TO OUR W AND A FRONT DEVELOPS OVER THE TENN VALLEY AND WORKS VERY SLOWLY SOUTH...THIS ALSO IN RESPONSE TO HIGH MOVING ACROSS GREAT LAKES AND SOUTH. WE DESTABALIZE SOME SO WILL KEEP TRW IN TODAY. TONIGHT. WILL SEE DYNAMICS AND FRONT SINK SOUTH. SO WILL LOWER POPS TO MINS NORTH AND HIGHEST CSG-AGS. NEAR GUIDANCE ON LOWS AND POPS. WEDNESDAY. NEXT WAVE MOVES THRU RIDGE, WHICH BUILDS AND FORECAST WAMUP BEGINS. ANOTHER WAA ISENTROPIC RAIN EVENT WITH ONLY ISOLATED TRW. WITH MAIN AXIS ATL-MCN. COUNTERING WAA ALOFT IS DEVELOPING WEDGE IN RESPONSE TO SFC RDG BUILDG DOWN EAST COAST. WET BULBS AND TDS DROP AS WEDGE GETS SERIOUS. GO ABOVE GUIDANCE ON POPS WEST. WED NITE INTO THU. WE GET BACK DOORED AS WEDGE BUILDS IN WED NITE, BUT THU SW MOVES FROM W GULF ACROSS GA, AS WEDGE WEAKENS. THUS POS GO UP AGAIN. LOOKS AS IF PRECIP MOSTLY RAIN. WITH WEDGE SO STRONG MODLES MAY BE RUSHING ITS DEMISE. THUS WILL RAISE POPS AND GO BELOW GIUDANCE ON HIS. EXTENDED. FRI LOOKS OK WITH NEXT SYSTEM EFFECTG N GA SAT NITE INTO SUN. MON LOOKS PC. WARM UP SAT-MON. BUT MEX LOOKS TOO WARM...WILL LOWER HIS. ATL 66/57/69/55 +354 AHN 67/54/60/53 +432 RMG 64/53/67/50 +432 GVL 65/55/58/54 +432 CSG 74/60/73/58 9765 MCN 72/56/64/54 9642 .ATL... GA...NONE.
In the hours before
Special weather statement, Apr 3, 6:00 AM EDT, 2 hours 26 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031530- HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL GEORGIA NATIONAL WEATHER SERVICE PEACHTREE CITY GA 600 AM EDT TUE APR 3 2001 ...SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR NORTH AND CENTRAL GEORGIA TODAY... .SYNOPSIS...SHOWERS AND WEAK THUNDERSTORMS HAVE BEGUN TO POP UP ACROSS NORTH AND CENTRAL GEORGIA THIS MORNING. THESE THUNDERSTORMS ARE AHEAD OF THE MAIN SYSTEM WHICH IS STILL OVER ALABAMA AT THE MOMENT. THIS SYSTEM IS FORECAST TO MOVE EAST TODAY AND BRING SOME SHOWERS AND GENERAL THUNDERSTORMS. .DISCUSSION... SHOWERS AND GENERAL THUNDERSTORMS EXPECTED FOR NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. HIGHER DEW POINTS AND AFTERNOON SURFACE HEATING ACROSS NORTH AND CENTRAL GEORGIA SHOULD HELP PRODUCE THE INSTABILITY NEEDED FOR ISOLATED THUNDERSTORMS. CAPES ARE NOT FORECAST TO BE THAT SIGNIFICANT THROUGH TONIGHT BUT THERE WILL BE A GOOD AMOUNT OF LOW LEVEL MOISTURE MOVING IN FOR THE DYNAMICS OF THE DAY TO WORK WITH. .PRIMARY HAZARDS... EXPECT PERIODS OF HEAVY RAIN...LIGHTNING...AND SMALL HAIL. .FOR SPOTTERS... SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN NORTH AND CENTRAL GEORGIA SHOULD MONITOR WEATHER RADIOS AND BE READY FOR POSSIBLE ACTIVATION THIS AFTERNOON. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITME AT WWW.SRH.NOAA.GOV/FFC.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:05 AM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Forsyth | 25 min |
| Apr 3, 7:25 AM EDT | Severe Thunderstorm Warning | FFC | Gwinnett, Hall | 35 min |
| Apr 3, 7:50 AM EDT | Severe Thunderstorm Warning | FFC | Haralson, Polk | 40 min |
| Apr 3, 9:14 AM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall | 31 min |
| Apr 3, 9:48 AM EDT | Severe Thunderstorm Warning | FFC | Gordon | 27 min |
| Apr 3, 6:08 PM EDT | Tornado Warning | FFC | Troup | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.